Alert archive / Montana / Winter Storm Warnings in 2013
Winter Storm Warning 4, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Sep 24, 2013, 11:50 AM MDT for Lemhi County, Idaho; 8 counties in Montana. It took effect at Sep 24, 2013, 6:00 PM MDT. It was in force for 42 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 24, 2013, 11:50 AM MDT (17:50 UTC)
- In effect from
- Sep 24, 2013, 6:00 PM MDT
- Expired
- Sep 26, 2013, 12:00 PM MDT
- In force
- 42 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 60 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 3:00 AM MDT | SNOW 5 | 15 Nw Ellis, ID | MESONET STATION MORGAN CREEK /MRGI1/ SNOW DURATION 8 HOURS |
| Sep 26, 3:00 AM MDT | SNOW 7 | 7 Ese Philipsburg, MT | MESONET STATION WARM SPRINGS /WRMM8/ SNOW DURATION 5 HOURS |
| Sep 26, 3:00 AM MDT | HEAVY SNOW 9 | 9 S Porters Corner, MT | MESONET STATION PETERSON MEADOWS /PTNM8/ HEAVY SNOW DURATION 5 HOURS |
| Sep 26, 6:00 AM MDT | SNOW 1.2 | 4 Wnw West Valley, MT | 1.2 SNOW OVERNIGHT, 0.70 LIQUID BETWEEN RAIN AND SWE. SNOW DURATION 8 HOURS OBSERVER LOCATION 7.4 NW OF ANACONDA |
| Sep 26, 6:00 AM MDT | SNOW 6 | 15 Nw Ellis, ID | MESONET STATION MORGAN CREEK /MRGI1/ SNOW DURATION 24 HOURS |
| Sep 26, 6:00 AM MDT | SNOW 9 | 7 Ese Philipsburg, MT | MESONET STATION WARM SPRINGS /WRMM8/ SNOW DURATION 24 HOURS |
| Sep 26, 6:00 AM MDT | SNOW 12 | 11 W Lemhi, ID | MESONET STATION SCHWARTZ LAKE /SCHI1/ SNOW DURATION 24 HOURS |
| Sep 26, 6:00 AM MDT | SNOW 14 | 8 S Janney, MT | MESONET STATION BASIN CREEK /BSCM8/ SNOW DURATION 24 HOURS |
| Sep 26, 6:00 AM MDT | SNOW 2 | 32 Ne Mackay, ID | MOONSHINE SNOTEL 7440 MSL. 24-HOUR TOTAL. |
| Sep 26, 6:00 AM MDT | SNOW 5.2 | 24 N Challis, ID | MORGAN CREEK SNOTEL 7600 MSL. 24-HOUR TOTAL. |
| Sep 26, 6:00 AM MDT | HEAVY SNOW 11.8 | 37 Ne Mackay, ID | MEADOW LAKE SNOTEL 9150 MSL. 24-HOUR TOTAL. |
| Sep 26, 6:00 AM MDT | HEAVY SNOW 15.4 | 27 Nne Challis, ID | SCHWARTZ LAKE SNOTEL 8620 MSL. 24-HOUR TOTAL. |
| Sep 26, 8:00 AM MDT | HEAVY SNOW 6 | 2 Sw Newcomb, MT | AT LEAST 6 STORM TOTAL SNOW, SHE WAS NOT ABLE TO MEASURE UNTIL 12 HRS AFTER EVENT ENDED. THE WEIGHT OF THE SNOW COLLAPSED HER CARPORT AND DOWNED AT LEAST 6 ASPEN TREES. HEAVY SNOW DURATION 24 HOURS OBSERVER LOCATION 7 MI S OF BUTTE |
| Sep 26, 8:49 AM MDT | HEAVY SNOW 10 | 6 Sse Porters Corner, MT | TREES DOWN ON THE SOUTH SIDE OF GEORGETOWN LAKE HEAVY SNOW DURATION 24 HOURS OBSERVER LOCATION SE SIDE OF GEORGETOWN LAKE |
| Sep 26, 9:08 AM MDT | SNOW 3 | Walkerville, MT | SNOW DURATION 24 HOURS |
| Sep 26, 9:09 AM MDT | SNOW 5 | 3 Se Butte, MT | SNOW DURATION 24 HOURS |
| Sep 26, 9:20 AM MDT | SNOW 2 | 1 W Salmon, ID | SNOW DURATION 24 HOURS OBSERVER LOCATION LEADORE |
| Sep 26, 9:20 AM MDT | SNOW 2 | Leadore, ID | SNOW DURATION 24 HOURS OBSERVER LOCATION LEADORE |
| Sep 26, 11:00 AM MDT | HEAVY SNOW 18 | 6 Sse Janney, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WWUS45 KMSO 241750 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1150 AM MDT TUE SEP 24 2013 ...EARLY SEASON SNOW EVENT TO IMPACT BUTTE, ANACONDA, AND OTHER PARTS OF WESTERN MONTANA AND LEMHI COUNTY... MTZ007-251100- /O.UPG.KMSO.WS.A.0004.130925T1500Z-130927T0000Z/ /O.NEW.KMSO.WS.W.0004.130926T0000Z-130926T1800Z/ BUTTE/BLACKFOOT REGION- 1150 AM MDT TUE SEP 24 2013 ...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO NOON MDT THURSDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO NOON MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS, POOR VISIBILITIES AT TIMES CAN BE EXPECTED WEDNESDAY EVENING INTO THURSDAY MORNING. ALSO TREES AND POWER LINES MAY BE DAMAGED BY THE WEIGHT OF ACCUMULATED SNOW. THE SNOW MAY START BEFORE 6 PM MANY AREAS, BUT THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW SHOULD BE DURING THE EVENING AND OVERNIGHT HOURS WEDNESDAY NIGHT. * SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES...VALLEY LOCATIONS ABOVE 5000 FEET: 3 TO 6 INCHES. * LOCATION: BUTTE, ANACONDA, GEORGETOWN LAKE, HOMESTAKE PASS, PHILIPSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS AT TIMES. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ010-251100- /O.UPG.KMSO.WS.A.0004.130925T1500Z-130927T0000Z/ /O.NEW.KMSO.WS.W.0004.130925T1200Z-130926T1800Z/ EASTERN LEMHI COUNTY- 1150 AM MDT TUE SEP 24 2013 ...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO NOON MDT THURSDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO NOON MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS, POOR VISIBILITIES AT TIMES CAN BE EXPECTED WEDNESDAY INTO THURSDAY MORNING. * SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES. VALLEYS THAT ARE ABOVE 5500 FEET COULD SEE UP TO 3 INCHES. * LOCATION: LOST TRAIL PASS, BANNOCK PASS, GILMORE SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS AT TIMES. && $$ MTZ006-251100- /O.UPG.KMSO.WS.A.0004.130925T1500Z-130927T0000Z/ /O.NEW.KMSO.WS.W.0004.130925T1800Z-130926T1800Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 1150 AM MDT TUE SEP 24 2013 ...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO NOON MDT THURSDAY ABOVE 6000 FEET FOR...HIGHWAY 93 FROM SOUTH OF SULA TO LOST TRAIL PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 6000 FEET...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO NOON MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS, POOR VISIBILITIES AT TIMES CAN BE EXPECTED WEDNESDAY AFTERNOON INTO THURSDAY MORNING. SOME LIGHT SNOW MAY OCCUR TUESDAY NIGHT. HOWEVER, THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW SHOULD BE WEDNESDAY AFTERNOON INTO THURSDAY MORNING. * SNOW ACCUMULATIONS: MOUNTAIN PASSES AND TERRAIN ABOVE 6000 FEET: 6 TO 10 INCHES. * LOCATION: LOST TRAIL PASS, SKALKAHO SUMMIT. LOLO PASS IS NOT PART OF THIS WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ MTZ002-251100- /O.NEW.KMSO.WS.W.0004.130925T0000Z-130926T0600Z/ WEST GLACIER REGION- 1150 AM MDT TUE SEP 24 2013 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT WEDNESDAY NIGHT ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT WEDNESDAY NIGHT. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS, POOR VISIBILITIES AT TIMES CAN BE EXPECTED TONIGHT AND WEDNESDAY ABOVE 6000 FEET. LIGHT SNOW IS EXPECTED DOWN TO MARIAS PASS. * SNOW ACCUMULATIONS: 6 TO 10 INCHES ABOVE 6000 FEET, WHICH INCLUDES LOGAN PASS/GOING TO THE SUN ROAD. 1 TO 4 INCHES BETWEEN 5000 AND 6000 FEET IS POSSIBLE. MARIAS PASS IS NOT PART OF THIS WARNING. * WINDS: BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$
5 follow-up statements
158 WWUS45 KMSO 251029 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 429 AM MDT WED SEP 25 2013 ...EARLY SEASON SNOW EVENT TO IMPACT BUTTE... ANACONDA... AND OTHER PARTS OF WESTERN MONTANA AND LEMHI COUNTY... MTZ007-252100- /O.CON.KMSO.WS.W.0004.130926T0000Z-130926T1800Z/ BUTTE/BLACKFOOT REGION- 429 AM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS... POOR VISIBILITIES AT TIMES CAN BE EXPECTED THIS EVENING INTO THURSDAY MORNING. ALSO TREES AND POWER LINES MAY BE DAMAGED BY THE WEIGHT OF ACCUMULATED SNOW. THE SNOW MAY START BEFORE 6 PM MANY AREAS... BUT THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW SHOULD BE DURING THE EVENING AND OVERNIGHT HOURS TONIGHT. * SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES...VALLEY LOCATIONS ABOVE 5000 FEET: 3 TO 6 INCHES. * LOCATION: BUTTE... ANACONDA... GEORGETOWN LAKE... HOMESTAKE PASS... PHILIPSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS AT TIMES. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ002-252100- /O.CON.KMSO.WS.W.0004.000000T0000Z-130926T0600Z/ WEST GLACIER REGION- 429 AM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS... POOR VISIBILITIES AT TIMES CAN BE EXPECTED TODAY ABOVE 6000 FEET. LIGHT SNOW IS EXPECTED DOWN TO MARIAS PASS. * SNOW ACCUMULATIONS: 6 TO 10 INCHES ABOVE 6000 FEET... WHICH INCLUDES LOGAN PASS/GOING TO THE SUN ROAD. 1 TO 4 INCHES BETWEEN 5000 AND 6000 FEET IS POSSIBLE. MARIAS PASS IS NOT PART OF THIS WARNING. * WINDS: BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ IDZ010-252100- /O.CON.KMSO.WS.W.0004.130925T1200Z-130926T1800Z/ EASTERN LEMHI COUNTY- 429 AM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS... POOR VISIBILITIES AT TIMES CAN BE EXPECTED TODAY INTO THURSDAY MORNING. * SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES. VALLEYS THAT ARE ABOVE 5500 FEET COULD SEE UP TO 3 INCHES. * LOCATION: LOST TRAIL PASS... BANNOCK PASS... GILMORE SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS AT TIMES. && $$ MTZ006-252100- /O.CON.KMSO.WS.W.0004.130925T1800Z-130926T1800Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 429 AM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON MDT THURSDAY ABOVE 6000 FEET FOR...HIGHWAY 93 SULA TO LOST TRAIL PASS... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT FROM NOON TODAY TO NOON MDT THURSDAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS... POOR VISIBILITIES AT TIMES CAN BE EXPECTED THIS AFTERNOON INTO THURSDAY MORNING. THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW SHOULD BE THIS AFTERNOON INTO THURSDAY MORNING. * SNOW ACCUMULATIONS: MOUNTAIN PASSES AND TERRAIN ABOVE 6000 FEET: 6 TO 10 INCHES. * LOCATION: LOST TRAIL PASS... SKALKAHO SUMMIT. LOLO PASS IS NOT PART OF THIS WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$
444 WWUS45 KMSO 252025 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 225 PM MDT WED SEP 25 2013 ...EARLY SEASON SNOW EVENT TO IMPACT BUTTE... ANACONDA... AND OTHER PARTS OF WESTERN MONTANA AND LEMHI COUNTY... MTZ007-261200- /O.CON.KMSO.WS.W.0004.130926T0000Z-130926T1800Z/ BUTTE/BLACKFOOT REGION- 225 PM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT THURSDAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY MORNING. TREES AND POWER LINES MAY BE DAMAGED BY THE WEIGHT OF ACCUMULATED SNOW. THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW SHOULD BE DURING THE EVENING AND OVERNIGHT HOURS TONIGHT. * SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES...VALLEY LOCATIONS ABOVE 5000 FEET: 3 TO 6 INCHES. * LOCATION: BUTTE... ANACONDA... GEORGETOWN LAKE... HOMESTAKE PASS... PHILIPSBURG && $$ MTZ002-260600- /O.CON.KMSO.WS.W.0004.000000T0000Z-130926T0600Z/ WEST GLACIER REGION- 225 PM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THIS EVENING ABOVE 6000 FEET. LIGHT SNOW IS EXPECTED DOWN TO MARIAS PASS. * SNOW ACCUMULATIONS: 6 TO 10 INCHES ABOVE 6000 FEET... WHICH INCLUDES LOGAN PASS/GOING TO THE SUN ROAD. 1 TO 4 INCHES BETWEEN 5000 AND 6000 FEET IS POSSIBLE. MARIAS PASS IS NOT PART OF THIS WARNING. * WINDS: BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER LOGAN PASS. && $$ MTZ006-261200- /O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 225 PM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY ABOVE 6000 FEET FOR...HIGHWAY 93 SULA TO LOST TRAIL PASS... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY MORNING. THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW SHOULD BE THIS EVENING INTO THURSDAY MORNING. * SNOW ACCUMULATIONS: MOUNTAIN PASSES AND TERRAIN ABOVE 6000 FEET: 6 TO 10 INCHES. * LOCATION: LOST TRAIL PASS... SKALKAHO SUMMIT. LOLO PASS IS NOT PART OF THIS WARNING. && $$ IDZ010-261200- /O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ EASTERN LEMHI COUNTY- 225 PM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY MORNING. * SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES. VALLEYS THAT ARE ABOVE 5500 FEET COULD SEE UP TO 3 INCHES. * LOCATION: LOST TRAIL PASS... BANNOCK PASS... GILMORE SUMMIT. && $$
464 WWUS45 KMSO 260337 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 937 PM MDT WED SEP 25 2013 ...EARLY SEASON SNOW EVENT TO IMPACT BUTTE... ANACONDA... AND OTHER PARTS OF WESTERN MONTANA AND LEMHI COUNTY... MTZ002-260445- /O.CAN.KMSO.WS.W.0004.000000T0000Z-130926T0600Z/ WEST GLACIER REGION- 937 PM MDT WED SEP 25 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. $$ MTZ007-261145- /O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ BUTTE/BLACKFOOT REGION- 937 PM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY MORNING. TREES AND POWER LINES MAY BE DAMAGED BY THE WEIGHT OF ACCUMULATED SNOW. THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW SHOULD BE DURING THIS EVENING AND OVERNIGHT HOURS TONIGHT. * SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES...VALLEY LOCATIONS ABOVE 5000 FEET: 3 TO 6 INCHES. * LOCATION: BUTTE... ANACONDA... GEORGETOWN LAKE... HOMESTAKE PASS... PHILIPSBURG && $$ MTZ006-261145- /O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 937 PM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY ABOVE 6000 FEET FOR...HIGHWAY 93 SULA TO LOST TRAIL PASS... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY MORNING. THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW SHOULD BE THIS EVENING INTO THURSDAY MORNING. * SNOW ACCUMULATIONS: MOUNTAIN PASSES AND TERRAIN ABOVE 6000 FEET: 6 TO 10 INCHES. * LOCATION: LOST TRAIL PASS... SKALKAHO SUMMIT. LOLO PASS IS NOT PART OF THIS WARNING. && $$ IDZ010-261145- /O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ EASTERN LEMHI COUNTY- 937 PM MDT WED SEP 25 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY MORNING. * SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES. VALLEYS THAT ARE ABOVE 5500 FEET COULD SEE UP TO 3 INCHES. * LOCATION: LOST TRAIL PASS... BANNOCK PASS... GILMORE SUMMIT. && $$
851 WWUS45 KMSO 261016 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 416 AM MDT THU SEP 26 2013 MTZ007-261800- /O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ BUTTE/BLACKFOOT REGION- 416 AM MDT THU SEP 26 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THIS MORNING. TREES AND POWER LINES MAY BE DAMAGED BY THE WEIGHT OF ACCUMULATED SNOW. * TOTAL SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES...VALLEY LOCATIONS ABOVE 5000 FEET: 3 TO 6 INCHES. * LOCATION: BUTTE... ANACONDA... GEORGETOWN LAKE... HOMESTAKE PASS... PHILIPSBURG && $$ MTZ006-261800- /O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 416 AM MDT THU SEP 26 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 6000 FEET FOR...HIGHWAY 93 SULA TO LOST TRAIL PASS... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THIS MORNING. * TOTAL SNOW ACCUMULATIONS: MOUNTAIN PASSES AND TERRAIN ABOVE 6000 FEET: 6 TO 10 INCHES. * LOCATION: LOST TRAIL PASS... SKALKAHO SUMMIT. LOLO PASS IS NOT PART OF THIS WARNING. && $$ IDZ010-261800- /O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ EASTERN LEMHI COUNTY- 416 AM MDT THU SEP 26 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THIS MORNING. * TOTAL SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES. VALLEYS THAT ARE ABOVE 5500 FEET COULD SEE UP TO 3 INCHES. * LOCATION: LOST TRAIL PASS... BANNOCK PASS... GILMORE SUMMIT. && $$
045 WWUS45 KMSO 261749 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1149 AM MDT THU SEP 26 2013 MTZ007-261900- /O.EXP.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ BUTTE/BLACKFOOT REGION- 1149 AM MDT THU SEP 26 2013 ...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY ABOVE 5000 FEET... THE WINTER STORM WARNING ABOVE 5000 FEET WILL EXPIRE AT NOON MDT TODAY. ALTHOUGH PERIODS OF LIGHT SNOW MAY CONTINUE THROUGH THE AFTERNOON, FURTHER ACCUMULATIONS ON AREA ROADS AND PASSES ARE NO LONGER EXPECTED. $$ MTZ006-261900- /O.EXP.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 1149 AM MDT THU SEP 26 2013 ...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY ABOVE 6000 FEET FOR...HIGHWAY 93 SULA TO LOST TRAIL PASS... THE WINTER STORM WARNING ABOVE 6000 FEET WILL EXPIRE AT NOON MDT TODAY. ALTHOUGH PERIODS OF LIGHT SNOW MAY CONTINUE THROUGH THE AFTERNOON, FURTHER ACCUMULATIONS ON AREA PASSES ARE NO LONGER EXPECTED. $$ IDZ010-261900- /O.EXP.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/ EASTERN LEMHI COUNTY- 1149 AM MDT THU SEP 26 2013 ...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY ABOVE 6000 FEET... THE WINTER STORM WARNING ABOVE 6000 FEET WILL EXPIRE AT NOON MDT TODAY. ALTHOUGH PERIODS OF LIGHT SNOW MAY CONTINUE THROUGH THE AFTERNOON, FURTHER ACCUMULATIONS ON AREA ROADS AND PASSES ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Sep 24, 3:24 AM MDT, 8 hours 26 minutes earlier.
Area forecast discussion, Sep 24, 3:24 AM MDT, 8 hours 26 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
324 AM MDT Tue Sep 24 2013
...EARLY SEASON STORM STILL ON TRACK TO BRING SNOW TO BUTTE AND VICINITY...
.DISCUSSION...
Cool and showery conditions today across much of the Northern
Rockies, with light mountain snow above 6000FT. Hikers, hunters,
high mountain travelers beware of adverse conditions.
The most significant impact though will be Wednesday and Thursday
with the first winter storm of the season. The Butte, Blackfoot,
and Pintler Regions, including nearby mountain passes will be
greatest impacted with this storm. Mountain passes could have snow
accumulations upwards of a foot with valley locations above
5000FT picking up to 6 inches. Winter storm watch will remain in
place.
Impacts with this storm will be possible public safety due to
slick snow covered roadways, as well as possible power outages due
to heavy wet snow downing power lines and tree limbs, since most
trees still have full foliage.
After the passage of the storm system, temperatures will take a
nose dive by Friday morning. This will be the coldest
temperatures we have seen yet this season and will likely kill
any sensitive plants left outdoors. Flathead, Missoula, and
Bitterroot Valleys will have lows between 25-30F. Southwest
Montana and valleys in Lemhi county will see lows between 23-28F.
For the weekend there is a lot of uncertainty in the overall
weather pattern. In the next 72 hours, Tropical Cyclone Pabuk will
turn northeast of the Japanese east coast and be absorbed into the
mid-latitude storm track. The extended forecast is very sensitive
to the details of the transition from tropical to mid-latitude
storms. As a result, model forecasts have been somewhat erratic
from run to run and ensembles indicate a large amount of
uncertainty in the pattern.
Given the uncertainty, the forecast remains dry and at or slightly
above average temperatures. This is because a majority of models
indicate a warm dry pattern, and in general models indicate a
warming trend after the mid-week system.
&&
.AVIATION...An approaching deep trough will cause lowering
ceilings and increasing rain showers. Showers will impact
terminals KMSO and KGPI this morning and throughout the day, and
KSMN and KBTM will mainly be impacted this afternoon. Snow levels
will remain above 6,000 feet today, so snow showers will not
impact terminals today. Expect mountain obscurations across the
northern Rockies region today.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH from Wednesday morning through Thursday
afternoon ABOVE 5000 FEET FOR THE Bitterroot/Sapphire
Mountains...Butte/Blackfoot Region.
ID...WINTER STORM WATCH from Wednesday morning through Thursday
afternoon ABOVE 5000 FEET FOR THE Eastern Lemhi County.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 5:27 PM MDT | Special Weather Statement | MSO | Lemhi | 48 min |
Nearby
Winter Storm Warnings in Montana, 2013Winter Storm Warnings in Idaho, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.